Top
10
Doctor insights on: What Will Happen If A Stomach Ulcer Is Left Alone With Just Otc Meds

Share
1

1
What are Main symptoms and sign of stomach ulcer? And what is the epidemology ?

What are Main symptoms and sign of stomach ulcer? And what is the epidemology ?

Ulcer: With stomach ulcer the pain gets worse with food, with small intestine ulcer the pain is worse while hungry and in the middle of the night. The most common causes of user is H Pylori infection, Non Steroidal Anti Inflammatory medications like Motrin, Smoking and Alcohol. ...Read more

See 1 more doctor answer
Dr. Nicholas Karyotakis
542 doctors shared insights

Stomach Ulcer (Definition)

Stomach ulcer is also known as Peptic ulcer. Stomach ulcers, also called peptic ulcers, are erosions in the wall of the stomach that can result in bleeding or pain. They can be caused by ibuprofen and similar medicines called non-steroidal anti-inflammatory drugs (NSAIDs), or by infection with a bacteria called H. pylori that ...Read more


2

2
What will happen if a stomach ulcer is left alone with just OTC meds?

What will happen if a stomach ulcer is left alone with just OTC meds?

Most heal: Most will heal but hpylori status should be determined. If there is a possibility of malignancy then a second look egd may be considered. ...Read more

See 1 more doctor answer
4

4
I have had a pain in my stomach for 5 days now. mostly in the center &left side. could it be a virus? Or a stomach ulcer? What should I do?

I have had a pain in my stomach for 5 days now.  mostly in the center &left side. could it be a virus? Or a stomach ulcer? What should I do?

See doc : I suggest seeing primary care doctor. May be Gastritis or ulcer-treated with Zantac, nexium and avoidance of certain foods. Could be constipation. Pancreas issue. Point is there are a lot of organs in the area and u should have someone do a physical exam and get more info from u. ...Read more

See 2 more doctor answers
5

5
Could the stomach ulcer I assumed was healing be the cause of the numbing sensation I feel on my left side after each meal?

Could the stomach ulcer I assumed was healing be the cause of  the numbing sensation I feel on my left side after each meal?

Maybe, maybe not: Stomach pain can feel like other sensations in the upper abdomen sometimes. The doctor who is taking care of the ulcer can recheck. A patient who suspects that certain pains are related to stomach acid / reflux / ulcers can actually try taking a good-sized dose of maalox or mylanta to see what happens. If the pains or sensations go away each time, that suggests the pains are due to acidity. ...Read more

6

6
Can left sided tummy pain be due to stomach ulcer ? had it on n off since 2 years,its on upper left abdomen,eating sometimes reduces pain-tests r fine

Can left sided tummy pain be due to stomach ulcer ? had it on n off since 2 years,its on upper left abdomen,eating sometimes reduces pain-tests r fine

PUD: possible. But get abdominal ultrasound as well as get H-pylori test and Hepatobiliary scan to rule out chronic cholecystitis . If all work up negative, then have cardiac work up ...Read more

7

7
Can levaquin as a stand alone antibiotic cure a stomach ulcer or is combination therapy always necessary?

Can levaquin as a stand alone antibiotic cure a stomach ulcer or is combination therapy always necessary?

Levaquin ...: ...is an antibiotic and only works to kill bacteria. While H.pylori is a common infectious cause of ulcers, it is not the ONLY cause. Also, H.pylori is not expected to respond to Levaquin monotherapy. Please consult your doctor for the correct treatment, if indeed an ulcer is suspected or diagnosed. ...Read more

8

8
My doctor thought I may have a stomach ulcer so he lowered some of my crohn's meds but my stomach has sharp pain, gas it is worse. How long do I wait?

My doctor thought I may have a stomach ulcer so he lowered some of my crohn's meds but my stomach has sharp pain, gas it is worse. How long do I wait?

Crohn's meds: The only Crohn's med that I can think of that would cause stomach ulcers is prednisone. This is not a long term medicine and should be used as little as possible. When taking prednisone you should also take a strong antacid to protect your stomach, like omeprazole or lansoprazole. Contact your doctor to let him know what you're feeling. ...Read more

Ulceration (Definition)

An ulcer is a discontinuity or a break in a bodily membrane that impedes the organ of which that membrane is a part from continuing its normal functions. Ulcers are further classified by their location, for example; ...Read more


Dr. Scott Bolhack
1,985 doctors shared insights

Ulcer (Definition)

Ulcer is the medical term for erosion of a normal barrier (the lining on top) exposing the surface that is normally beneath this barrier. Ulcers can occurs at sites like the skin, the ...Read more